remicade infusions

By thaditzy1 Latest Activity September 17, 2014 at 6:30 pm Views 3,311 Replies 12 Likes 2

thaditzy1

Hey everyone, I recently started remicade infusions to try to get my crohns under control. I got diagnosed 6 years ago but they said they think I had it about 9 years at least before catching it. I've had 2 surgeries, almost a 3rd but they decided an extremely high dose of prednisone and starting me on the remicade. I don't kno much about remicade and all I've read is scary bad side effects. So I was hoping maybe someone on here has used this or is currently using this and is able to tell me how it's working for you?

  • Report Report as inappropriate
  • Share
    Email Email
    Print Print Twitter Twitter
    Facebook Facebook

Replies (12 replies)

Add your reply Reply Down
  • Robin1959
    Robin1959 December 11, 2015 at 6:09 pm   

    I was first diagnosed with Chrons in 1999. I tried all the pills available…nothing worked. The only thing that worked was Remicaid Infusions. However after the first infusion my blood pressure began dropping. They decided to premedicate me with Steroids before the remicaid since it was offering me relief. On the 4th infusion after the steroids were given and the remicaid drip going in…I had a cardiac Arrest. My throat closed and my heart stopped.
    I survived a near death experience…Praise God. Well that was that for using Remicaid. God was good to me…I went into a complete remission. In 2014 I began having intense IBS…I lost 30 pounds and ended up in the hospital. I had my first colonoscopy since 2000…nothing showed up..Then they had me swallow a camera in a huge pill. I had a camera endoscopy and thats when the Crohns showed up. Because of my Allergic reaction to Remicaid…doctors said no to Humira and other Biologics. They said for me It would be best to take steroids and antibiotics for flare ups. I also seem to respond to dicyclomine. I wish you all good luck

  • Tammy2trueblue
    Tammy2trueblue June 8, 2015 at 10:09 pm   

    I wonder if you started the Remicade and how it worked for you. It was a miracle drug for me for 10 years before I built resisitance and had to switch to Cimzia, which also worked well, now I just started Entyvio. Anyways, I haven't seen any bad side effects from the immune-suppression meds, except you have to be super careful to avoid getting sick. If you know someone is sick, stay away. If you have to go to ER or be around sick people, wear a face mask (with anti-bacterial). Wash hands regularly, use Lysol, etc. As far a steroids, they can have the worse side effects after time. I have got medication induced osteoporosis, diabetes, and a list of problems from steroids, which I didn't have these problems till after taking them for years, now I avoid steroids. But I have still never seen anything bad happen from taking immunosuppression, but I know it can cause bad things, but I think it is very rare.

  • kellington66
    kellington66 October 13, 2014 at 4:06 pm   

    I was diagnosed with Crohn's in 1998 and was on a lot of different meds. Had surgery in 2001 where I ended up with a colostomy and was doing fine for a while. My Dr put me on Remicade every 8 weeks for 2 1/2 yrs and things where going well. When Humaria came out he put me on that but I felt worst and caused me to have other issues. I was hospitalized and was put back on the Remicade every 6 weeks. I've been doing these infusions for the last 5 years and for the last 3 years my Crohn's has been inactive. Even though my Crohn's has been inactive for 3 years my Dr wants to keep me on the Remicade to keep it inactive. I have not had any kind of reaction. It's like any med what works for one won't work for another. The only thing is I have to have a TB test every year. I hope this helps you.

  • jpugs
    jpugs October 10, 2014 at 10:22 pm   

    thaditzy, I would recommend talking with your GI as there is a blood test they can perform that would indicate if your body is tolerating the Remicaide. I had to have the test done as it would only work in my body for up to 4 weeks and the medication is only supposed to be infused every 6 weeks, If they find you do not have the correct antigens for the medication to work properly, then a change in medication (cymzia or humira) might be right for you.

  • ladyluck67
    ladyluck67 October 5, 2014 at 7:00 am   

    I have had Crohn's for 25 years. About 10 years ago I was also on remicade, I had bad reactions to it. So my doctor put me on Humaria. It is awesome! I give it to myself (not as scary as I first thought), and no more 3-4 hour hospital visits. I haven't had any bad reactions to the Humaria. I have had 8 surgeries with an ostomy and then had it taken off, 2 resections. I know I'll fight it for the rest of my life, but finally with the Humaria I can enjoy my 5 grandchildren and my children, and the wonderful new man in my life!! Good luck.

  • Anonymous
    Anonymous October 6, 2014 at 3:04 pm   

    I was on humaria. But with a little one in day care I caught every single flu bug/cold out there to the point of affecting my job. They chose to take me off that which I was just fine for almost 5 years til this last flair up. Still doing ok so far with remicade. But now that I'm off the prednisone I'm feeling overall better

  • Sharmahone
    Sharmahone October 2, 2014 at 9:52 pm   

    thaditzy1, My husband was diagnosed (finally) in December of 2012. He was nearly dead when they started his Remicade infusions. It was a miracle drug! Within 2 weeks he could at least raise his head and sit and walk unassisted. He was 54 and had never been sick a day in his life. Started with symptoms in June of 2012. He is now back to work full time, back to farming and doing the things he loves with no adverse affects. We were afraid too, of the side affects, but more afraid of him not living…Best of luck to you and know you are not alone :)

  • iGotGuts
    iGotGuts October 2, 2014 at 1:56 pm   

    It could take some months before you get results from the Remicade infusions. Prednisone usually helps very fast to squash the inflammation in your digestive system.. and anywhere in your body. My Dr. also used both initially to get my Crohn's under control. Prednisone, as you must know, has to be very gradually titrated. If your Crohn's symptoms get better… but then begin to worsen, let your Dr. know right away. It could mean that you are reducing the dosage too quickly. However, by the time you have gotten off the prednisone the Remicade will be doing it's job. You can get lots of info from your Dr. or online at http://www.ccfa.org or here… http://www.ccfa.org/living-with-crohns-coliti... There are many helpful websites.. use with caution and always check info and ask questions of your Dr. … Hope this helps, I'm praying for you!

  • doxiemamma
    doxiemamma October 2, 2014 at 8:15 am   

    I was on Remicade n all I had was weight gain n mild flu like symptoms. Best of luck to you hun.

  • tammiesnn
    tammiesnn October 1, 2014 at 6:13 pm   

    My son was on remicade for a year then it stoped working for him.

  • iGotGuts
    iGotGuts September 26, 2014 at 6:47 pm   

    Hi thaditzy1, I have been on Remicade for 8 years. When I first began infusions my temperature would go up one or two degrees while being infused so the Dr. ordered Tylenol beforehand. Also, there is a chance of allergic reaction (redness) at site of infusion, so an antihistamine was prescribed. I don't accept either medication because I don't feel they are necessary for me. (I'm not bothered by such slight reactions.) I do remember being very apprehensive, like you seem to be, about potential side effects. Even though Remicade and similar medications have been in use for several years now, the long-term effects are not (cannot) be known.. yet. I understand that I am taking a risk in this matter. However, I am virtually symptom free and have been for the entire past eight years! My Crohn's was severe so I consider the life-changing effects of Remicade a priceless blessing. Feel free to contact me anytime. My heart goes out to you and I'm hoping you get great results from your treatment.

  • thaditzy1
    thaditzy1 September 30, 2014 at 7:58 pm   

    Well for me after my surgery I was in remission for about 4 years, no tummy pains at all. Then randomly I got severe pain out of no where n they wanted to do another surgery but decided to do the remicade. But now I've been having like non stop flair ups, up all night because of cramping and potty breaks. Makes me nervous since I did so well without meds and eating better and now I feel like things are just getting worse :-( might just be too soon to tell but it's the only thing that has changed.

Hide the Social Toolbar Show the Social Toolbar